Alert archive / West Virginia / Flash Flood Watches in 2017
Flash Flood Watch 1, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at Feb 28, 2017, 11:28 AM EST for 26 counties in West Virginia; 4 counties in Kentucky; 9 counties in Ohio. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2017, 11:28 AM EST (16:28 UTC)
- Expired
- Mar 1, 2017, 3:36 PM EST
- In force
- 28 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
All 39 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Mason County, WV, Nicholas County, WV, Pleasants County, WV, Putnam County, WV, Randolph County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Webster County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 64 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
625 WGUS61 KRLX 281628 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Charleston WV 1128 AM EST Tue Feb 28 2017 ...Excessive Rainfall Possible Through Wednesday... KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 027>032-039-040-519>522-525-526-010030- /O.NEW.KRLX.FF.A.0001.170228T1628Z-170302T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison- Taylor-Upshur-Barbour-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Randolph- Southeast Randolph- Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, Ashland, Louisa, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, South Point, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Elkins, and Harman 1128 AM EST Tue Feb 28 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... The National Weather Service in Charleston has issued a * Flash Flood Watch for portions of northeast Kentucky, southeast Ohio, and West Virginia, including the following areas, in northeast Kentucky, Boyd, Carter, Greenup, and Lawrence KY. In southeast Ohio, Athens, Gallia, Jackson OH, Lawrence OH, Meigs, Morgan, Perry, Vinton, and Washington. In West Virginia, Barbour, Braxton, Cabell, Calhoun, Clay, Doddridge, Gilmer, Harrison, Jackson WV, Kanawha, Lewis, Lincoln, Mason, Northwest Nicholas, Northwest Randolph, Northwest Webster, Pleasants, Putnam, Ritchie, Roane, Southeast Nicholas, Southeast Randolph, Southeast Webster, Taylor, Tyler, Upshur, Wayne, Wirt, and Wood. * Through Wednesday evening * Excessive Rainfall * Rain today is saturating already wet grounds, and additional rounds of showers and thunderstorms are expected at times through Wednesday afternoon. Where showers and storms persist, flash flooding will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ TRM
5 follow-up statements
807 WGUS61 KRLX 282341 FFARLX Flood Watch National Weather Service Charleston WV 641 PM EST Tue Feb 28 2017 ...Excessive Rainfall Possible Through Wednesday... KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 027>032-039-040-519>522-525-526-010745- /O.CON.KRLX.FF.A.0001.000000T0000Z-170302T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison- Taylor-Upshur-Barbour-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Randolph- Southeast Randolph- Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, Ashland, Louisa, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, South Point, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Elkins, and Harman 641 PM EST Tue Feb 28 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... The Flash Flood Watch continues for * Portions of northeast Kentucky, southeast Ohio, and West Virginia, including the following areas, in northeast Kentucky, Boyd, Carter, Greenup, and Lawrence KY. In southeast Ohio, Athens, Gallia, Jackson OH, Lawrence OH, Meigs, Morgan, Perry, Vinton, and Washington. In West Virginia, Barbour, Braxton, Cabell, Calhoun, Clay, Doddridge, Gilmer, Harrison, Jackson WV, Kanawha, Lewis, Lincoln, Mason, Northwest Nicholas, Northwest Randolph, Northwest Webster, Pleasants, Putnam, Ritchie, Roane, Southeast Nicholas, Southeast Randolph, Southeast Webster, Taylor, Tyler, Upshur, Wayne, Wirt, and Wood. * Through Wednesday evening * Excessive Rainfall * Rain today is saturating already wet grounds, and additional rounds of showers and thunderstorms are expected at times through Wednesday afternoon. Where showers and storms persist, flash flooding will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
780 WGUS61 KRLX 010625 FFARLX Flood Watch National Weather Service Charleston WV 125 AM EST Wed Mar 1 2017 ...Excessive Rainfall Possible Wednesday... KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 027>032-039-040-519>522-525-526-011430- /O.CON.KRLX.FF.A.0001.000000T0000Z-170302T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison- Taylor-Upshur-Barbour-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Randolph- Southeast Randolph- Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, Ashland, Louisa, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, South Point, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Elkins, and Harman 125 AM EST Wed Mar 1 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of northeast Kentucky, southeast Ohio, and West Virginia, including the following areas, in northeast Kentucky, Boyd, Carter, Greenup, and Lawrence KY. In southeast Ohio, Athens, Gallia, Jackson OH, Lawrence OH, Meigs, Morgan, Perry, Vinton, and Washington. In West Virginia, Barbour, Braxton, Cabell, Calhoun, Clay, Doddridge, Gilmer, Harrison, Jackson WV, Kanawha, Lewis, Lincoln, Mason, Northwest Nicholas, Northwest Randolph, Northwest Webster, Pleasants, Putnam, Ritchie, Roane, Southeast Nicholas, Southeast Randolph, Southeast Webster, Taylor, Tyler, Upshur, Wayne, Wirt, and Wood. * Through Wednesday evening * Excessive Rainfall * Rain Tuesday saturated already wet grounds over much of the watch area. Additional rounds of showers and thunderstorms are expected at times early Wednesday morning through Wednesday afternoon. Where showers and storms persist, flash flooding will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ TRM
611 WGUS61 KRLX 010951 FFARLX Flood Watch National Weather Service Charleston WV 451 AM EST Wed Mar 1 2017 ...Excessive Rainfall Possible Wednesday... KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 027>032-039-040-519>522-525-526-011800- /O.CON.KRLX.FF.A.0001.000000T0000Z-170302T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison- Taylor-Upshur-Barbour-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Randolph- Southeast Randolph- Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, Ashland, Louisa, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, South Point, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Elkins, and Harman 451 AM EST Wed Mar 1 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of northeast Kentucky, southeast Ohio, and West Virginia, including the following areas, in northeast Kentucky, Boyd, Carter, Greenup, and Lawrence KY. In southeast Ohio, Athens, Gallia, Jackson OH, Lawrence OH, Meigs, Morgan, Perry, Vinton, and Washington. In West Virginia, Barbour, Braxton, Cabell, Calhoun, Clay, Doddridge, Gilmer, Harrison, Jackson WV, Kanawha, Lewis, Lincoln, Mason, Northwest Nicholas, Northwest Randolph, Northwest Webster, Pleasants, Putnam, Ritchie, Roane, Southeast Nicholas, Southeast Randolph, Southeast Webster, Taylor, Tyler, Upshur, Wayne, Wirt, and Wood. * Through this evening * Excessive Rainfall * Rain Tuesday saturated already wet grounds over much of the watch area. Additional rounds of showers and thunderstorms are expected at times through this afternoon. Where showers and storms persist, flash flooding will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
198 WGUS61 KRLX 011643 FFARLX Flood Watch National Weather Service Charleston WV 1143 AM EST Wed Mar 1 2017 KYZ101>103-105-OHZ066-067-075-083>087-WVZ005>007-013>015-011745- /O.CAN.KRLX.FF.A.0001.000000T0000Z-170302T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Jackson OH- Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-Lincoln-Putnam- Kanawha- Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, Ashland, Louisa, New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Ironton, South Point, Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, and Saint Albans 1143 AM EST Wed Mar 1 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of northeast Kentucky, southeast Ohio, and southwestern West Virginia has been cancelled. The threat of rapidly rising flood waters has ended, however there are still areas of high water which will take some time to recede. Pay attention to all road closed signs and do not drive through flooded roadways. $$ OHZ076-WVZ008>011-016>020-027>032-039-040-519>522-525-526-020000- /O.CON.KRLX.FF.A.0001.000000T0000Z-170302T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washington-Jackson WV-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun- Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor- Upshur-Barbour-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Randolph- Southeast Randolph- Including the cities of Marietta, Belpre, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Elkins, and Harman 1143 AM EST Wed Mar 1 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... The Flash Flood Watch continues for * Portions of southeast Ohio and north central West Virginia, including the following areas, in southeast Ohio, Washington. In West Virginia, Barbour, Braxton, Calhoun, Clay, Doddridge, Gilmer, Harrison, Jackson WV, Lewis, Northwest Nicholas, Northwest Randolph, Northwest Webster, Pleasants, Ritchie, Roane, Southeast Nicholas, Southeast Randolph, Southeast Webster, Taylor, Tyler, Upshur, Wirt, and Wood. * Until 7 PM EST this evening * Excessive Rainfall * Rain Tuesday saturated already wet grounds over much of the watch area. Additional rounds of showers and thunderstorms are expected at times through this afternoon. Where showers and storms persist, flash flooding will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
989 WGUS61 KRLX 012036 FFARLX Flood Watch National Weather Service Charleston WV 336 PM EST Wed Mar 1 2017 OHZ076-WVZ008>011-016>020-027>032-039-040-519>522-525-526-012145- /O.CAN.KRLX.FF.A.0001.000000T0000Z-170302T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washington-Jackson WV-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun- Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor- Upshur-Barbour-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Randolph- Southeast Randolph- Including the cities of Marietta, Belpre, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, Cowen, Elkins, and Harman 336 PM EST Wed Mar 1 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of southeast Ohio and West Virginia has been cancelled. The heavy rain has pushed east of the area and no additional heavy rain is expected. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Feb 28, 9:41 AM EST, 1 hour 47 minutes earlier.
Area forecast discussion, Feb 28, 9:41 AM EST, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Charleston WV 941 AM EST Tue Feb 28 2017 .SYNOPSIS... An upper disturbance brings showers and possibly a thunderstorm today. Strong cold front passes Wednesday. Reinforcing trough/front Thursday night. High pressure for the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 940 AM Tuesday... Adjusted PoPs higher/faster to better account for MCS moving into the area. Thunder has reached western portions of the area and cloud tops on this morning warm advection feature have not yet begun to warm. Also lowered temperatures today in the rain cooled area over the middle Ohio Valley. As of 6 AM Tuesday... Adjusted pops faster in the west this morning per latest radar trends. Do not think thunder will make it this far east early this morning, as deeper instability is lacking. Main batch of showers and possibly thunder still to come across later in the day. As of 3 AM Tuesday... Within a broad and vigorous southwest flow aloft, models key in on an upper level disturbance moving over a warm and increasingly moist atmosphere today. This brings a widespread band of rain showers today, mainly from later this morning through this afternoon. Deep instability is still lacking with this feature, so have only a slight chance for thunder. Nevertheless, rainfall amounts from a quarter of an inch up to as much as three quarters of an inch in spots can be expected. Temperatures will be much above normal in the low level southerly flow, despite the clouds and showers. For tonight, expect a break in the rain before another upper disturbance comes our way later tonight. This will initiate more showers, and a better chance of thunderstorms as the atmosphere further destabilizes. However, the chance for any severe thunderstorms will mainly come just after this period as better parameters will then be in place. With a southerly flow and clouds, temperatures will be on the mild side tonight. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... As of 240 AM Tuesday... Will mostly likely have a squall line in progress pushing towards the Ohio Valley at the break point from the near term forecast. Have multiple ingredients in place for a severe setup. Very dynamic situation with strong shear profiles pushing 90kts 0-6km values with falling heights aloft from the approaching trough. Strong surface front in place from a deepening center of low pressure. Still have 10C dewpoints to work with at 850mb and near 60F dewpoints at the surface which may increase slightly with some pooling ahead of the front. SPC has the risk increased to enhanced across the bulk of the CWA. Damaging wind threat exists, and cannot discount hail given the colder air aloft. Also have potential issues with excessive rainfall as given the PWAT values well over an inch. Behind the front, will turn sharply colder as the moisture exits. Lingering precipitation will transition to rain/snow mix and all snow in the higher elevations. Have a storm total snow grid in place, but only minor accumulation well under an inch are expected. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... As of 240 AM Monday... Reinforcing cold front/upper trough combo passes Thursday night, but will only keep the cold air in place for so long. Some light snow at night will accompany the system. Rebounds to above normal values expected Saturday, increasing through the Monday time frame with strong 850mb ridging returning with high pressure settling in at the surface. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... 12Z Tuesday thru 12Z Wednesday... As of 6 AM Tuesday... For Today, a wet upper disturbance will move eastward across the area. Clouds will lower and thicken rapidly from west to east with widespread showers accompanying this disturbance. Deep instability is marginal for thunder, so included just a slight chance today with the showers. Look for VFR ceilings becoming MVFR ceilings and VSBY in the precip, but brief IFR cannot be ruled out. South winds generally 5 to 10 KTS. The showers will exit the mountains this evening with the disturbance. MVFR conditions are expected to continue behind the departing system with the lingering low level moisture, but again IFR cannot be ruled out and will have to be monitored. South winds generally 3 to 7 KTS increasing after 06Z to 10 to 15 KTS with higher gusts. Look for rain showers to also increase after 06Z from west to east with another disturbance. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: There may be more IFR this afternoon in the rain, but especially this upcoming night with lingering low level moisture. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02 EST 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 CRW CONSISTENCY H H H H M M M M H H H L HTS CONSISTENCY H H M M M H M M H M H L BKW CONSISTENCY H H H H H M H H H M H M EKN CONSISTENCY H H H H H H M M M M M L PKB CONSISTENCY H H H H M M M L M L M L CKB CONSISTENCY H H H H H M M M L M M L AFTER 12Z WEDNESDAY... NO WIDESPREAD IFR CONDITIONS ARE EXPECTED AT THIS TIME. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JMV/26 NEAR TERM...TRM/JMV SHORT TERM...26 LONG TERM...26 AVIATION...JMV
Hazardous weather outlook, Feb 28, 3:13 AM EST, 8 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 313 AM EST Tue Feb 28 2017 KYZ102-103-105-VAZ003-004-WVZ005>011-013>020-024>034-039-040-515>526- 010815- Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 313 AM EST Tue Feb 28 2017 This Hazardous Weather Outlook is for portions of northeast Kentucky, southwest Virginia, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a slight risk of severe thunderstorms Wednesday. Damaging winds are the main threats, but large hail is also possible. There is also a slight risk for excessive rainfall along the Ohio River counties. A flood watch may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. KYZ101-OHZ066-067-075-076-083>087-010815- Greenup-Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs- Gallia-Lawrence OH- 313 AM EST Tue Feb 28 2017 This Hazardous Weather Outlook is for portions of northeast Kentucky and southeast Ohio. .DAY ONE...Today and Tonight. There is a slight risk of severe thunderstorms tonight. Damaging winds are the main threats, but large hail is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a slight risk of severe thunderstorms Wednesday. Damaging winds are the main threats, but large hail is also possible. There is also a slight risk for excessive rainfall along the Ohio River counties. A flood watch may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
Nearby
Flash Flood Watches in West Virginia, 2017Flash Flood Watches in Ohio, 2017Flash Flood Watches in Kentucky, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.